Hail, Chaves
- When
- May 31, 2:30 PM MST
- Where
- Chaves County, Roswell
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.380, -104.520
Deep moisture and strong instability continued over the eastern plains on May 31st. Two reports of large hail were observed in Roswell, while a wind gust from an outflow boundary reached 59 mph at Tucumcari airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Deep moisture and strong instability continued over the eastern plains on May 31st. Two reports of large hail were observed in Roswell, while a wind gust from an outflow boundary reached 59 mph at Tucumcari airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 31, 2:00 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU MAY 31 2007 .DISCUSSION...THE EASTERN PLAINS...TO VARYING DEGREES...WILL BE AT RISK FOR DAILY ROUNDS OF LATER AFTERNOON AND NIGHTTIME STRONG TO SEVERE STORMS AT LEAST THROUGH MONDAY AND POSSIBLY TUESDAY. LOOKING AT 2 OR 3 MAIN BACK DOOR COLD FRONTS/MOISTURE SURGES OVER THAT PERIOD WITH THE NEXT ONE...ONE OF THE STRONGER ONES...TO BE FRIDAY AND FRIDAY NIGHT. THE STRONGER ONES WILL ALSO BRING THE SEVERE OR AT LEAST STRONG STORM POTENTIAL RIGHT UP TO THE EAST SLOPES OF CENTRAL MT CHAIN. THIS EVENING THE NORTHEAST AND SOUTHEAST PORTIONS OF THE FORECAST AREA LIKELY TO BE MOST AT RISK...BUT SUN AND PERHAPS MON MAY BE THE BEST CHANCES OF MORE WIDESPREAD RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 88 48 90 / 0 0 0 5 GALLUP.......................... 37 86 38 86 / 0 0 0 5 GRANTS.......................... 40 85 41 85 / 0 0 0 10 GLENWOOD........................ 50 91 48 92 / 0 0 0 5 CHAMA........................... 29 75 32 75 / 0 5 5 10 LOS ALAMOS...................... 47 82 49 78 / 0 0 5 10 RED RIVER....................... 37 66 34 69 / 0 10 10 20 TAOS............................ 37 80 41 79 / 0 5 10 20 SANTA FE........................ 47 83 50 81 / 0 10 5 20 SANTA FE AIRPORT................ 47 86 50 83 / 0 5 5 20 ESPANOLA........................ 51 88 52 86 / 0 5 5 5 ALBUQUERQUE HEIGHTS............. 58 89 60 87 / 0 0 5 5 ALBUQUERQUE VALLEY.............. 59 90 61 87 / 0 0 5 5 ALBUQUERQUE FOOTHILLS........... 53 89 55 86 / 0 0 5 5 ALBUQUERQUE WEST MESA........... 57 90 59 90 / 0 0 5 5 SOCORRO......................... 61 92 60 88 / 0 0 5 5 SANDIA PARK/CEDAR CREST......... 50 84 50 82 / 0 10 10 20 MORIARTY/ESTANCIA............... 49 85 54 83 / 0 10 10 20 CARRIZOZO....................... 60 92 60 90 / 0 10 10 20 RUIDOSO......................... 56 81 55 80 / 10 10 10 20 RATON........................... 44 78 47 76 / 20 40 20 30 LAS VEGAS....................... 43 80 45 75 / 5 20 10 20 ROY............................. 54 79 52 77 / 20 30 20 30 CLAYTON......................... 53 75 52 77 / 30 20 30 30 SANTA ROSA...................... 56 90 57 85 / 20 20 10 20 TUCUMCARI....................... 58 88 57 84 / 30 30 20 30 FORT SUMNER..................... 57 92 60 84 / 20 20 20 20 CLOVIS.......................... 58 89 58 84 / 30 20 20 20 PORTALES........................ 58 90 59 86 / 30 20 20 20 ROSWELL......................... 62 96 63 91 / 20 10 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 502 AM MDT THU MAY 31 2007 CORRECTED THE SPOTTER INFORMATION STATEMENT NMZ001>021-026-011200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 502 AM MDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING ACROSS MUCH OF NEW MEXICO/S EASTERN PLAINS. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EASTERN PLAINS DURING THE AFTERNOON AND EVENING ON FRIDAY...SATURDAY...SUNDAY AND MONDAY. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION MAY BE REQUIRED FOR EASTERN COLFAX...EASTERN MORA...EASTERN SAN MIGUEL...EASTERN GUADALUPE...EASTERN DE BACA...UNION...HARDING...QUAY...CURRY...ROSSEVELT AND CHAVES COUNTIES. FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED FOR EASTERN COLFAX...EASTERN MORA...EASTERN SAN MIGUEL...UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES. SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED ACROSS MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 PM MDT THU MAY 31 2007 NMZ019-312200- CHAVES COUNTY PLAINS- 318 PM MDT THU MAY 31 2007 ...STRONG THUNDERSTORM MOVING CENTRAL CHAVES COUNTY... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO THIRD INCH IN DIAMETER NEAR ROSWELL. MOVEMENT WAS NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BITTER LAKE WILDLIFE REFUGE AND ROSWELL. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 50/52
The national radar mosaic for the moment the first event began.
2 hail, 1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24269, 27454, 24270.